Communications in Mathematical Physics

, Volume 127, Issue 2, pp 351–393 | Cite as

Small divisors with spatial structure in infinite dimensional Hamiltonian systems

  • Jürgen Pöschel


A general perturbation theory of the Kolmogorov-Arnold-Moser type is described concerning the existence of infinite dimensional invariant tori in nearly integrable hamiltonian systems. The key idea is to consider hamiltonians with aspatial structure and to express all quantitative aspects of the theory in terms of rather general weight functions on such structures. This approach combines great flexibility with an effective control of the vrious interactions in infinite dimensional systems.


Perturbation Theory Weight Function Hamiltonian System Quantum Computing Great Flexibility 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [Arn-1] Arnold, V. I.: Proof of a theorem by A. N. Kolmogorov on the invariance of quasiperiodic motions under small perturbations of the Hamiltonian. Uspehi Math. Nauk18, 13–40 (1963); Russ. Math. Surv.18, 9–36 (1963)Google Scholar
  2. [Arn-2] Arnold, V. I.: Dynamical systems III, encyclopaedia of mathematical sciences, vol. 3. Berlin, Heidelberg, New York: Springer 1988Google Scholar
  3. [Brj] Brjuno, A. D.: Analytic form of differential equations. Trans. Moscow Math. Soc.25, 131–288 (1971)Google Scholar
  4. [FSW] Fröhlich, J., Spencer, T., Wayne, C. E.: Localization in disordered, nonlinear dynamical systems. J. Stat. Phys.42 247–274 (1986)CrossRefGoogle Scholar
  5. [Kol] Kolmogorov, A. N.: On the conservation of conditionally periodic motions for a small change in Hamilton's function. Dokl. Akad. Nauk SSSR98, 525–530 (1954)Google Scholar
  6. [Kuk] Kuksin, S. B.: Hamiltonian perturbations of infinite-dimensional linear systems with an imaginary spectrum. Funktsional. Anal. i Prilozhen.21, 22–37 (1987); Funct. Anal. Appl.21, 192–205 (1988)Google Scholar
  7. [Mos-1] Moser, J.: On invariant curves of area preserving mappings of an annulus. Nachr. Akad. Wiss. Gött. Math. Phys. K 1, 1–20 (1962)Google Scholar
  8. [Mos-2] Moser, J.: Convergent series expansions for quasi-periodic motions. Math. Ann.169, 136–176 (1967)CrossRefGoogle Scholar
  9. [Mos-3] Moser, J.: Stable and random motions in dynamical systems. Princeton, NJ: Princeton University Press 1973Google Scholar
  10. [Pös-1] Pöschel, J.: Über invariante Tori in differenzierbaren Hamiltonschen Systemen. Bonn. Math. Schr.120, 1–103 (1980)Google Scholar
  11. [Pös-2] Pöschel, J.: Integrability of hamiltonian systems on Cantor sets. Commun. Pure Appl. Math.35, 653–695 (1982)Google Scholar
  12. [Pös-3] Pöschel, J.: On invariant manifolds of complex analytic mappings near fixed points. Expo. Math.4, 97–109 (1986)Google Scholar
  13. [Pös-4] Pöschel, J.: A general infinite dimensional KAM-theorem. In: IXth International Congress on Mathematical Physics. Bristol, New York: Adam Hilger 1989Google Scholar
  14. [Pös-5] Pöschel, J.: On elliptic lower dimensional tori in hamiltonian systems. Math. Z. (to appear)Google Scholar
  15. [Rüs] Rüssmann, H.: On the one-dimensional Schrödinger equation with a quasi-periodic potential. Ann. New York Acad. Sci.357, 90–107 (1980)Google Scholar
  16. [SM] Siegel, C.L., Moser, J.: Lectures on Celestial Mechanics. Berlin, Heidelberg, New York: Springer 1971Google Scholar
  17. [SZ] Salamon, D., Zehnder, E.: KAM theory in configuration space. Comment. Math. Helv.64, 84–132 (1989)Google Scholar
  18. [Vit] Vittot, M.: Théorie classique des perturbations et grand nombre de degres de liberté. Thèse de doctorat de l'université de Provence, 1985Google Scholar
  19. [VB] Vittot, M., Bellissard, J.: Invariant tori for an infinite lattice of coupled calssical rotators. Preprint, CPT-Marseille, 1985Google Scholar
  20. [Way-1] Wayne, C. E.: The KAM theory of systems with short range interactions, I and II. Commun. Math. Phys.96, 311–329 (1984) and 331–344CrossRefGoogle Scholar
  21. [Way-2] Wayne, C. E.: On the elimination of non-resonance harmonics. Commun. Math. Phys.103, 351–386 (1986)CrossRefGoogle Scholar
  22. [Way-3] Wayne, C. E.: Bounds on the trajectories of a system of weakly coupled rotators. Commun. Math. Phys.104, 21–36 (1986)CrossRefGoogle Scholar
  23. [Way-4] Wayne, C. E.: Periodic and quasi-periodic solutions of nonlinear wave equations via KAM theory. Preprint No. 88027, Penn. State University, 1988Google Scholar
  24. [Yoc] Yoccoz, J. C.: Linéarisation des germes de difféomorphismes holomorphes de (C,0). C. R. Acad. Sci. Paris306, 55–58 (1988)Google Scholar
  25. [Zeh] Zehnder, E.: Generalized implicit function theorems with applications to some small divisor problems, I. Commun. Pure Appl. Math.28, 91–140 (1975); II. Commun. Pure Appl. Math.29, 49–111 (1976)Google Scholar

Copyright information

© Springer-Verlag 1990

Authors and Affiliations

  • Jürgen Pöschel
    • 1
  1. 1.Institut für Angewandte Mathematik, SFB 256Universität BonnBonn 1Federal Republic of Germany

Personalised recommendations